MAUDE Adverse Event Report: TORNIER S.A.S. D. 3MM DRILL BIT-LG 220MM-STRYKER/ZIMMER-HALL QUICK CONNECT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

TORNIER S.A.S. D. 3MM DRILL BIT-LG 220MM-STRYKER/ZIMMER-HALL QUICK CONNECT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number MWB107
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/31/2025
Type of Reportable Event Serious Injury
Event or Problem Description
While drilling for the baseplate screws, the drill bit broke within the patient's scapula.The drill was too far in the extract so surgeon placed shorter screw in the same hole.The drill still in patient.
 
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation.The device inspection was not possible as the product was not returned for investigation.However, based on provided scans, medical expert opinion was asked and the scans confirm that the drill bit is in the subscapularis muscle belly, not embedded in the scapular bone.The shorter screw may stabilize the baseplate if the bio-rsa bone graft fully incorporates.While it is standard for surgeons to drill through the glenoid vault, occasional overshooting into soft tissues can occur, and drill breakage may result from encountering hard materials or excessive flexing.Additionally, an offset drilling angle could contribute to breakage, though without further details, the exact cause remains uncertain.The 3d ct scan further verifies the drill bit near the scapular bone in the right shoulder.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
While drilling for the baseplate screws, the drill bit broke within the patients scapula.The drill was too far in the extract so surgeon placed shorter screw in the same hole.The drill still in patient.

Brand Name
D. 3MM DRILL BIT-LG 220MM-STRYKER/ZIMMER-HALL QUICK CONNECT
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21912357
Report Number3000931034-2025-00218
Device Sequence Number20661310
Product Code HWE
UDI-Device Identifier03700386968709
UDI-Public03700386968709
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWB107
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexMale